Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What measures should I take to get rid of oily and sensitive skin ?

hi taking lagap doxylag 100 mg( doxycycline bp). for acne doctor doctor my skin is very oily and sensitive so sometimes i have acne on my face i am using max on cleanse, toner, doxycycline capsule and night using retinol 0.025% cream on my face
Asked On : Wed, 14 Mar 2012
Answers:  1 Views:  563
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello neha,

You are currently using nearly all of the medications we have against this disease process. Here is a little more information on your problem.

Acne vulgaris is a common skin disease. Acne vulgaris is a common disease and is characterized by noninflammatory, open or closed comedones and by inflammatory papules, pustules, and nodules. Acne vulgaris affects the areas of skin with the densest population of sebaceous follicles; these areas include the face, the upper part of the chest, and the back.

Retention hyperkeratosis (excess skin cells are produced while not sloughing off the dead skin cells.) is the first recognized event in the development of acne vulgaris. The exact underlying cause of this over-production of skin cells is not known. Currently, 3 leading hypotheses have been proposed.

Puberty increases hormones within the body intiating the acne. Sebum production increases - this causes the "oiliness" of your skin. Also present is P acnes, an anaerobic organism present in acne lesions.

The main underlying cause of acne is a genetic predisposition.
The following aggravating factors are recognized:
• Cosmetic agents and hair pomades may worsen acne.
• Medications that can promote acne development include steroids, lithium, some antiepileptics, and iodides.
Congenital adrenal hyperplasia, polycystic ovary syndrome, and other endocrinological disorders associated with excess androgens may trigger the development of acne vulgaris. Even pregnancy may cause a flare-up.
• Mechanical occlusion with headbands, shoulder pads, back packs, or under-wire bras can be aggravating factors
• Excessive sunlight may either improve or flare acne. In any case, the ultraviolet exposure ages the skin.

Treatment should be directed toward the known pathogenic factors involved in acne. These include follicular hyperproliferation, excess sebum, Propionibacterium acnes (P acnes), and inflammation.

You are currently using a retinol cream on your face. Topical retinoids reduce the numbers of microcomedones, comedones, and inflammatory lesions. They may be used alone or in combination with other acne medications. Skin irritation with peeling and redness may be associated with the early use of topical retinoids. The use of mild, nondrying cleansers and noncomedogenic moisturizers may help reduce this irritation.

You are also using an antibiotic. Antibiotics are mainly used for their role against Propionibacterium acnes. They may also have anti-inflammatory properties.

Benzoyl peroxide products are also effective against P acnes.

Some hormonal therapies may be effective in the treatment of acne vulgaris. Oral contraceptives increase sex hormone–binding globulin, resulting in an overall decrease in circulating free testosterone. Combination birth control pills have shown efficacy in the treatment of acne vulgaris.

Acne can be a very depressing situation. You appear to be doing all you can to lessen the impact of acne on your life. You are taking all the appropriate medications.

Please tell your family physician or dermatologist if you are depressed. They can help.

Be well,
Dr. Kimberly
Answered: Wed, 4 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor